Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 15, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 17, 2015, 1:07 AM CDT for Jackson County, Missouri; Johnson County, Kansas. It took effect at May 17, 2015, 1:59 AM CDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- May 17, 2015, 1:07 AM CDT (06:07 UTC)
- In effect from
- May 17, 2015, 1:59 AM CDT
- Expired
- May 18, 2015, 2:01 AM CDT
- In force
- 24 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Johnson County, KS, Jackson County, MO
The river
Written for the forecast point Indian Creek at Overland Park (OPDK1).
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06893300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
358
WGUS43 KEAX 170607
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
107 AM CDT SUN MAY 17 2015
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Kansas...Missouri...
Indian Creek at Overland Park affecting Johnson and Jackson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC091-MOC095-180607-
/O.NEW.KEAX.FL.W.0015.150517T0659Z-150518T0701Z/
/OPDK1.1.ER.150517T0659Z.150517T0700Z.150517T0701Z.NO/
107 AM CDT SUN MAY 17 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Indian Creek at Overland Park.
* until late tonight.
* At 12:15 AM Sunday the stage was 11.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...crest near 14 feet early this morning.
* At 8.0 feet...Low-lying land along the creek begins to flood,
including a paved bike and walking path.
&&
Latest
Location FS Stage Day/Time Forecast
Indian Creek
Overland Park 14 11.8 Sun 12 AM 14.0 overnight
&&
LAT...LON 3895 9470 3897 9457 3895 9457 3894 9460 3892 9469
$$1 follow-up statement
525
WGUS83 KEAX 170944
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
444 AM CDT SUN MAY 17 2015
...The Flood Warning is cancelled for the following rivers in
Kansas...Missouri...
Indian Creek at Overland Park affecting Johnson and Jackson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC091-MOC095-171014-
/O.CAN.KEAX.FL.W.0015.000000T0000Z-150518T0701Z/
/OPDK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
444 AM CDT SUN MAY 17 2015
The Flood Warning is cancelled for
The Indian Creek at Overland Park.
* At 4:15 AM Sunday the stage was 12.6 feet.
* Flood stage is 14.0 feet.
* Forecast...The river crested near flood stage and will continue
to fall.
* At 8.0 feet...Low-lying land along the creek begins to flood,
including a paved bike and walking path.
&&
Latest
Location FS Stage Day/Time Forecast
Indian Creek
Overland Park 14 12.6 Sun 04 AM 11.4 early this morning
&&
LAT...LON 3895 9470 3897 9457 3895 9457 3894 9460 3892 9469
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 17, 12:19 AM CDT, 48 minutes earlier.
Area forecast discussion, May 17, 12:19 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1219 AM CDT Sun May 17 2015 .DISCUSSION... Issued at 334 PM CDT SAT MAY 16 2015 Main focus with this forecast issuance will be the potential for strong to severe storms this afternoon through early Sunday morning. As the low-level atmosphere destabilized late this morning, a few isolated showers and thunderstorms developed in an area of broad lift, moderate instability, and very little deep layer shear. These storms have begun shifting east, and additional convective initiation over eastern KS and far western MO has thus far struggled. 18 UTC sounding out of KTOP indicates very weak midlevel lapse rates, and thus will likely need some midlevel cooling to support any robust or long-lasting convection. As a result, any convection this afternoon through much of the evening should be weak, and any severe weather threat will hold off until late evening into the early overnight hours. Synoptically, a deep upper trough will continue to push eastward during the evening and overnight hours. Ahead of the trough, deep southwest flow is present aloft and moisture continues to surge into the region at low-levels under south southeast flow. This trough will provide forcing for widespread convection west of the forecast area from late afternoon through tonight; however, ongoing showers through much of central KS has impacted the amount of instability present to fuel these storms, and could impact their severity and longevity. As the upper trough pushes east, deep-layer shear values will begin to increase in response to the backing of low-level winds and the increasing wind speeds aloft associated with the upper jet. MUCAPE values are expected to remain in the 1000-2000 J/kg range as the midlevels finally begin to cool in response to the eastward-moving trough, and a strong low-level jet may help keep the low-level atmosphere mixed during the late evening and early overnight hours. This environment should be supportive of strong to severe storms, but without a good boundary or low-level focus for convection, any severe weather chances tonight will depend on how well storms can develop and organize to our west this evening, and how well they maintain strength as they head eastward into the region. Hi-res model guidance continues to suggest some sort of bowing, multi- cellular structure as storms head into far eastern KS and western MO, but the longevity of these storms is still in question as they propagate east of the trough and into a somewhat less supportive shear and instability profile. Current thinking is that one or more bowing segments could bring severe winds into western portions of the CWA after 10 PM, but may weaken shortly thereafter. Due to the expected storm mode and timing of these storms into the area, the primary severe weather threat will be strong straight-line winds, and any other severe weather hazards are not as likely without the presence of robust, long-lived supercell structures. As storms weaken late tonight into early Sunday morning, storms will likely slow, and some additional shower/isolated storm development is possible as the low-level jet continues to pivot eastward. May need to slightly raise QPF during the 06z-12z timeframe if multiple rounds of even weak thunderstorms are expected, as current precip amounts are only reflective of dying, weak convection after 06z. Any lingering precipitation should clear out during the morning hours on Sunday, and additional storm development Sunday afternoon should occur north and east of the region as the upper low soars northward and low-level drying punches into the forecast area. Cooler temperatures will fill in Monday and especially Tuesday as surface high pressure builds into the northern Plains and northerly flow increases across our forecast area. No additional precipitation is expected Monday or most of Tuesday as dry air continues to filter down into the region from the north. However, southerly flow will begin to return by Tuesday night or Wednesday, bringing warmer temperatures, increasing moisture, and the return of thunderstorm chances for the latter half of the work week and into the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1215 AM CDT SUN MAY 17 2015 Convective line will continue to push through the area overnight. The main consideration at this point is continued rain showers with nearby thunderstorms. Visibilities could diminish to MVFR at times, but will improve as the night progresses. All activity should clear out of the terminal sites early Sunday morning with improving conditions through the day. Winds will veer to the southwest with gusty conditions expected until sunset. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Laflin AVIATION...Welsh
Hazardous weather outlook, May 16, 6:54 PM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 654 PM CDT SAT MAY 16 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-180000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 654 PM CDT SAT MAY 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE STORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT... PRIMARILY ALONG AND WEST OF ROUTE 65. LARGE HAIL AND STRONG DAMAGING WINDS ARE POSSIBLE WITH ANY STORMS THAT ACHIEVE SEVERE LIMITS. ADDITIONALLY...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT ACROSS PORTIONS OF EASTERN KANSAS AND WESTERN MISSOURI. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, May 17, 12:33 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1233 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM FLASH FLOOD 1 NE LANSING 39.26N 94.88W
05/17/2015 LEAVENWORTH KS EMERGENCY MNGR
EM REPORTS 7 MILE CREEK FLOWING OVER HIGHWAY 5, MAKING IT
IMPASSIBLE. ROAD IS CLOSED. APPROXIMATELY 2 INCHES HAVE
FALLEN SO FAR.
&&
LGLocal storm report, May 17, 12:36 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1236 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 AM FLASH FLOOD 1 ENE FAIRWAY 39.03N 94.61W
05/17/2015 JOHNSON KS LAW ENFORCEMENT
PD REPORTING SEVERAL VEHICLES DISABLED WITHIN THE AREA OF
55TH ST AND MISSION DR DUE TO WATER THAT IS REPORTEDLY
WAIST DEEP.
&&
LGLocal storm report, May 17, 12:41 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1241 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 AM TSTM WND GST 1 S HAMILTON 39.73N 94.00W
05/17/2015 E70 MPH CALDWELL MO TRAINED SPOTTER
ESTIMATED 70 MPH WINDS WITH 6-8 INCH DIAMETER BRANCHES
CRACKING OFF OF TREES
&&
LGLocal storm report, May 17, 12:46 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1246 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 AM TSTM WND DMG POLO 39.55N 94.04W
05/17/2015 CALDWELL MO TRAINED SPOTTER
BARNS HEAVILY DAMAGED JUST WEST OF 220TH AND 13 HWY
&&
JWELSHLocal storm report, May 17, 12:54 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1254 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM TSTM WND DMG 5 E PARKER 38.33N 94.90W
05/16/2015 LINN KS EMERGENCY MNGR
EM RELAYED REPORTS OF MULTIPLE POWER LINES AND TREES DOWN
NEAR THE JUNCTION OF KS HWY 7 AND KS HWY 152 WEST OF
LACYGNE. POSSIBLE DAMAGE TO A BARN IN THE AREA ALSO
REPORTED.
&&
LGLocal storm report, May 17, 12:58 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1258 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM TSTM WND GST JAMESPORT 39.97N 93.80W
05/17/2015 E60 MPH DAVIESS MO PUBLIC
EM RELAYED PUBLIC REPORT OF ESTIMATED WINDS EXCEEDING 60
MPH WITH POWER FLICKERING
&&
LGThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:01 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 44 min |
| May 16, 8:03 PM CDT | Flash Flood Warning | EAX | Andrew, Holt, Nodaway | 4 hr |
| May 16, 8:25 PM CDT | Special Weather Statement | EAX | Clay | 50 min |
| May 16, 8:59 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Ray | 46 min |
| May 16, 9:01 PM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 6 days |
| May 16, 9:01 PM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 6 days |
| May 16, 9:01 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 7 days |
| May 16, 9:12 PM CDT | Flash Flood Warning | EAX | Clay, Clinton, Jackson, Platte | 6 hr |
| May 16, 9:58 PM CDT | Special Weather Statement | EAX | Caldwell | 47 min |
| May 16, 9:59 PM CDT | Flash Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Ray | 6 hr |
| May 16, 10:55 PM CDT | Special Weather Statement | EAX | Clay, Clinton, Jackson, Platte | 50 min |
| May 16, 11:05 PM CDT | River Flood Warning | EAX | Clay, Ray | 39 hr |
| May 16, 11:06 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Clinton, Jackson, Platte, Ray | 39 min |
| May 16, 11:22 PM CDT | Flash Flood Warning | EAX | Cass, Jackson | 6 hr |
| May 16, 11:24 PM CDT | Tornado Warning | EAX | Clay, Jackson, Ray | 36 min |
| May 17, 12:01 AM CDT | Tornado Warning | EAX | Caldwell, Daviess | 29 min |
| May 17, 12:03 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Jackson, Johnson, Lafayette | 42 min |
| May 17, 12:29 AM CDT | Areal Flood Advisory | EAX | Daviess, Grundy, Harrison, Mercer | 6 hr |
| May 17, 12:39 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Daviess, Grundy, Lafayette, Livingston and 1 more | 51 min |
| May 17, 12:43 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Lafayette, Pettis, Saline | 47 min |
| May 17, 1:03 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Mercer | 27 min |
| May 17, 1:12 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Grundy, Linn, Livingston, Saline and 1 more | 48 min |
| May 17, 1:23 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 52 min |
| May 17, 1:38 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 33 hr |
| May 17, 2:03 AM CDT | River Flood Warning | EAX | Clay, Platte | 27 hr |
| May 17, 2:22 AM CDT | River Flood Warning | EAX | Ray | 54 hr |
| May 17, 3:02 AM CDT | Flash Flood Warning | EAX | Clay, Clinton, Jackson, Platte | 3 hr |
| May 17, 3:35 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 68 hr |
| May 17, 3:35 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 4 days |
| May 17, 3:35 AM CDT | River Flood Warning | EAX | Buchanan | 4 days |
| May 17, 3:35 AM CDT | River Flood Warning | EAX | Platte | 7 days |
| May 17, 3:35 AM CDT | River Flood Warning | EAX | Platte | 8 days |
| May 17, 3:35 AM CDT | River Flood Warning | EAX | Atchison, Holt | 43 hr |
| May 17, 3:59 AM CDT | Flash Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Ray | 3 hr |
| May 17, 4:11 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 53 hr |
| May 17, 4:11 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 3 days |
| May 17, 4:11 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| May 17, 4:11 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 5 days |
| May 17, 4:11 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 6 days |
| May 17, 5:57 AM CDT | Areal Flood Warning | EAX | Caldwell, Clay, Clinton, Daviess, DeKalb, Grundy and 4 more | 24 hr |
| May 17, 7:54 AM CDT | River Flood Warning | EAX | Cooper, Saline | 65 hr |
| May 17, 9:01 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 36 hr |
| May 17, 9:52 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 66 hr |
| May 17, 9:52 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 6 days |
| May 17, 9:52 AM CDT | River Flood Warning | EAX | Cooper, Howard | 8 days |
| May 17, 11:05 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 46 hr |
| May 17, 11:32 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 31 hr |
| May 16, 7:51 PM CDT | Special Weather Statement | EAX | Johnson | 39 min |
| May 17, 12:37 AM CDT | Areal Flood Advisory | EAX | Leavenworth, Wyandotte | 6 hr |
| May 17, 1:38 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 49 hr |
| May 17, 1:38 AM CDT | River Flood Warning | EAX | Leavenworth | 46 hr |
| May 17, 5:50 AM CDT | River Flood Warning | EAX | Miami | 4 days |
| May 17, 5:50 AM CDT | River Flood Warning | EAX | Linn | 4 days |
Nearby
River Flood Warnings in Missouri, 2015River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.